Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 210, NWS Binghamton, NY

August 7, 2011Broome County, Delaware County, Sullivan County, New York; Susquehanna County, Wayne County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Aug 7, 2011, 3:55 PM EDT for Broome County, Delaware County, Sullivan County, New York; Susquehanna County, Wayne County, Pennsylvania. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2011, 3:55 PM EDT (19:55 UTC)
Expired
Aug 7, 2011, 4:36 PM EDT
In force
41 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Broome County, NY, Delaware County, NY, Sullivan County, NY, Susquehanna County, PA, Wayne County, PA

The radar

The Binghamton radar (KBGM), 59 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 3:56 PM EDTTSTM WND DMG4 Se Windsor, NYTREES DOWN
Aug 7, 4:00 PM EDTTSTM WND DMG1 S Deposit, NYTREES DOWN
Aug 7, 4:00 PM EDTTSTM WND DMG1 Sw Deposit, NYTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

483 
WUUS51 KBGM 071955
SVRBGM
NYC007-025-105-PAC115-127-072045-
/O.NEW.KBGM.SV.W.0210.110807T1955Z-110807T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
355 PM EDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BROOME COUNTY IN CENTRAL NEW YORK...
  SOUTHWESTERN DELAWARE COUNTY IN CENTRAL NEW YORK...
  NORTHWESTERN SULLIVAN COUNTY IN CENTRAL NEW YORK...
  NORTHEASTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...
  NORTHERN WAYNE COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 445 PM EDT.

* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SHERMAN...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DEPOSIT BY 400 PM EDT...
  SHERMAN BY 402 PM EDT...
  HIAWATHA BY 414 PM EDT...
  STARLIGHT BY 418 PM EDT...
  HANCOCK BY 422 PM EDT...
  FISHS EDDY BY 438 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4209 7535 4204 7496 4180 7503 4189 7542
      4195 7563 4210 7557
TIME...MOT...LOC 1955Z 282DEG 20KT 4200 7548

$$

SLI
2 follow-up statements
715 
WWUS51 KBGM 072023
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
423 PM EDT SUN AUG 7 2011

NYC007-PAC115-072033-
/O.CAN.KBGM.SV.W.0210.000000T0000Z-110807T2045Z/
BROOME NY-SUSQUEHANNA PA-
423 PM EDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUSQUEHANNA AND
SOUTHEASTERN BROOME COUNTIES IS CANCELLED...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4180 7503 4185 7525 4192 7541 4200 7538
      4200 7536 4200 7538 4207 7536 4207 7520
      4204 7496
TIME...MOT...LOC 2023Z 279DEG 24KT 4197 7526

$$

NYC025-105-PAC127-072045-
/O.CON.KBGM.SV.W.0210.000000T0000Z-110807T2045Z/
DELAWARE NY-SULLIVAN NY-WAYNE PA-
423 PM EDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHERN WAYNE...NORTHWESTERN SULLIVAN AND SOUTHWESTERN DELAWARE
COUNTIES...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HANCOCK...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EQUINUNK BY 430 PM EDT...
  FISHS EDDY BY 435 PM EDT...
  EAST BRANCH...PEABROOK AND HARVARD BY 440 PM EDT...
  SHINHOPPLE...FREMONT AND STALKER BY 445 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4180 7503 4185 7525 4192 7541 4200 7538
      4200 7536 4200 7538 4207 7536 4207 7520
      4204 7496
TIME...MOT...LOC 2023Z 279DEG 24KT 4197 7526

$$

SLI
978 
WWUS51 KBGM 072036
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
436 PM EDT SUN AUG 7 2011

NYC025-105-PAC127-072046-
/O.CAN.KBGM.SV.W.0210.000000T0000Z-110807T2045Z/
DELAWARE NY-SULLIVAN NY-WAYNE PA-
436 PM EDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WAYNE...NORTHWESTERN
SULLIVAN AND SOUTHWESTERN DELAWARE COUNTIES IS CANCELLED...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4180 7503 4185 7525 4192 7541 4200 7538
      4200 7536 4200 7538 4207 7536 4207 7520
      4204 7496
TIME...MOT...LOC 2036Z 282DEG 20KT 4195 7518

$$

SLI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:25 PM EDT, 30 minutes earlier.

Area forecast discussion, Aug 7, 3:25 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
325 PM EDT SUN AUG 7 2011

.SYNOPSIS...
LOW PRESSURE WILL TRACK ACROSS THE AREA THIS AFTERNOON, RESULTING IN
SCATTERED SHOWERS AND THUNDERSTORMS, PRIMARILY THIS AFTERNOON.
SOME OF THE SHOWERS WILL BE HEAVY AT TIMES. SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY AS A SECONDARY
COLD FRONT CROSSES THE REGION. UNSETTLED WEATHER WILL CONTINUE
INTO MID WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
LOW PRESSURE IS TRACKING TO THE NORTH OF THE CWA, WITH A WARM AND
COLD FRONT OVER THE CWA ATTM. THIS, TOGETHER WITH PWATS UP TO 2
INCHES IS CAUSING SOME HEAVY RAIN IN THE AREA. THIS AREA OF RAIN
WILL MOVE EASTWARDS THROUGH THE EVENING HOURS. WITH SOME CLEARING
BEHIND THE COLD FRONT, DAYTIME HEATING HAS CAUSE SOME ISOLATED
STORMS TO DEVELOP. THE 0-6KM BULK SHEAR COMBINED WITH CAPE OF
AROUND 1000J MAY ALLOW AN ISOLATED SEVERE STORM DEVELOP, AND
ACTUALLY ALLOWED ONE TO DEVELOP TO THE NORTH OF THE CWA THIS
AFTERNOON, WHICH MEANS THEY ARE POSSIBLE.

BEHIND THE FRONT AND WITH THE LOSS OF DAYTIME HEATING, STORMS
SHOULD BEGIN TO SUBSIDE. THERE WILL STILL BE SOME POSSIBLE SHOWERS
THOUGH THROUGH THE NIGHT. ALSO, ANY CLEARING TONIGHT WILL LIKELY
RESULT IN SOME DENSE FOG AROUND THE AREA.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY...SECONDARY TROF WILL PASS THROUGH THE REGION UNDER
NORTHWEST FLOW. DUE TO DRIER AIR ADVECTING OVER THE AREA ALONG
WITH REDUCED INSTABILITY, ONLY INCLUDED CHC POPS FOR RAIN SHOWERS
ALONG WITH ISOLATED THUNDERSTORMS. BY LATE AFTERNOON THE CHANCE
FOR SHOWERS WILL DECREASE IN THE NRN CWA AS BOUNDARY PASSES
THROUGH. HIGHS WILL RANGE FROM THE UPPER 70S TO AROUND 80 AND WITH
DEW POINTS IN THE LOWER 60S IT WILL FEEL MORE COMFORTABLE.

MONDAY NIGHT...BRIEF UPPER LEVEL RIDGING ALONG WITH SFC HIGH PRES
NOSING DOWN FROM THE UPPER GREAT LAKES WILL PROVIDE A DRY PERIOD
ALONG WITH PARTLY CLOUDY SKIES.

TUESDAY/TUESDAY NIGHT...ANOTHER SFC WAVE WILL MOVE FROM THE OHIO
VALLEY AND PASS SOUTH OF THE REGION DURING THE EVENING. LATE
TUESDAY NIGHT THE NEXT SFC TROF WILL APPROACH THE REGION BY EARLY
WEDNESDAY MORNING. WILL CONTINUE WITH LOW CHC POPS FOR THESE
FEATURES TUESDAY AFTERNOON THROUGH TUESDAY NIGHT.

WEDNESDAY WILL SEE THE LOW TRACK TO THE EAST, BUT SHOWERS BEHIND
THE LOW WILL CONTINUE INTO THE DAY WEDNESDAY, AS THE UPPER LEVEL
TROUGH MOVES ACROSS THE REGION.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
EXTENDED PERIOD CONTINUES TO FEATURE UNSETTLED PATTERN WITH A BROAD
TROF IN PLACE ACROSS THE NORTHEAST U.S. SHORTWAVES MOVING THRU THE
MEAN FLOW WILL BRING CHCS FOR SHRA/TSRA...WITH EXACT TIMING FOR BEST
PERIODS OF PRECIP DIFFICULT THIS FAR OUT.  MODELS ALSO CONTINUE TO
SHOW BRIEF PERIOD OF BUILDING HEIGHTS THURSDAY INTO FRIDAY...AND IT
LOOKS LIKE THIS WILL BE BEST CHC FOR DRY WEATHER DURING THE PERIOD.
THEREAFTER...NEW TROF LOOKS TO SET UP FOR NEXT WEEKEND, WITH BETTER
CHCS FOR SHRA/TSRA DURING THAT TIME. TEMPS LOOK TO BE NEAR OR A FEW
DEGREES BELOW AVG FOR EARLY/MID AUGUST.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS WITH HEAVY RAIN ACROSS
THE REGION THIS AFTERNOON AND EVENING. THERE IS A SCT-BKN CLOUD
DECK BETWEEN 2 AND 3 KFT SO EXPECT OCNL MVFR CIGS WITH LOCAL IFR
CONDITION IN HEAVY SHOWERS AND THUNDERSTORMS. AFTER 22Z
THUNDERSTORMS AND SHOWERS SHOULD BE DIMINISHING FROM THE WEST BUT
A LINGERING SHOWER IS STILL POSSIBLE. AS CLOUDS BECOME MORE
SCATTERED...LOW LEVELS ARE VERY MOIST WITH HAZE BEING REPORTED
MANY SITES. AS CLOUDS SCATTER OUT AND TEMPERATURES COOL WITH LIGHT
WINDS...LIGHT FOG MAY SET IN EARLY TONIGHT WITH IFR FOG POSSIBLE
IN THE RIVER VALLEYS. CONDITIONS SHOULD IMPROVE TO VFR MOST AREAS
BY 15Z MON.

OUTLOOK...

MONDAY THROUGH THURSDAY...PREVAILING VFR WITH SCATTERED
MVFR IN SHOWERS/THUNDERSTORMS.

.FRIDAY...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...SLI
NEAR TERM...SLI
SHORT TERM...SLI
LONG TERM...HEDEN
AVIATION...BMW
Hazardous weather outlook, Aug 7, 3:39 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
339 PM EDT SUN AUG 7 2011

NYZ015-022>025-055-062-PAZ038-043-044-047-048-072-081945-
YATES-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA-SULLIVAN-BRADFORD-
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
339 PM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SHOWERS AND STORMS WILL MOVE ACROSS THE AREA TONIGHT.
SOME OF THE RAIN MAY BE HEAVY AT TIMES. ISOLATED MINOR FLOODING
IN SMALL STREAMS MAY BE POSSIBLE. OTHERWISE NO SIGNIFICANT
HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ009-016>018-036-037-044-081945-
NORTHERN ONEIDA-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-CORTLAND-
339 PM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS MAY BE POSSIBLE THIS AFTERNOON. THE
MAIN THREATS ARE HIGH GUSTY WIND, LARGE HAIL, AND HEAVY RAIN.
THE ACTIVITY SHOULD SUBSIDE AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ045-046-056-057-PAZ039-040-081945-
CHENANGO-OTSEGO-BROOME-DELAWARE-SUSQUEHANNA-NORTHERN WAYNE-
339 PM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN AREA OF HEAVY RAIN WILL MOVE THROUGH THE AREA, FOLLOWED BY
ISOLATED SHOWERS THAT MAY ALSO BE HEAVY AT TIMES. THERE IS THE
POTENTIAL FOR SOME MINOR FLOODING WITH THE HEAVY RAIN. THE LARGEST
AREA OF SHOWERS WILL MOVE OUT OF BROOME COUNTY AND THROUGH
DELAWARE AND OTSEGO COUNTIES THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 7, 2:29 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
229 PM EDT SUN AUG 7 2011

NYZ023-025-055-071930-
SCHUYLER NY-TIOGA NY-TOMPKINS NY-
229 PM EDT SUN AUG 7 2011

...HEAVY RAIN PRODUCING THUNDERSTORMS WILL AFFECT NORTHWESTERN
TIOGA...SOUTHERN SCHUYLER AND SOUTHERN TOMPKINS COUNTIES...

* AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERAL CLUSTERS OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY
  HEAVY RAIN.  THESE STORMS WERE LOCATED FROM NEAR WATKINS GLEN...TO
  NEAR CATHARINE...AND MOVING EAST AT 20 MPH.

* THE STRONG THUNDERSTORMS WILL AFFECT...
  AREAS FROM WATKINS GLEN...TO NEAR DANBY AND THE EXTREME NORTHERN
  PART OF TIOGA COUNTY THROUGH 330 PM.

EXPECT TORRENTIAL RAINFALL WITH THESE THUNDERSTORM CLUSTERS AS THEY
MOVE ACROSS THE SAME AREAS. LOCALIZED PONDING OF WATER...SMALL
STREAM...STORM DRAIN AND POOR DRAINAGE FLOODING ALONG TOWN AND
VILLAGE STREETS WILL BE POSSIBLE FROM THESE STORMS.

LAT...LON 4244 7701 4250 7627 4241 7625 4239 7623
      4228 7621 4225 7653 4228 7654 4228 7662
      4225 7662 4224 7664 4225 7673 4229 7673
      4229 7702

JAB
Special weather statement, Aug 7, 3:11 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
311 PM EDT SUN AUG 7 2011

NYZ056-072015-
BROOME NY-
311 PM EDT SUN AUG 7 2011

...HEAVY RAIN PRODUCING THUNDERSTORMS WILL CONTINUE TO AFFECT
BROOME COUNTY...

* AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  CLUSTERS OF STRONG THUNDERSTORMS MOVING OVER THE NORTHERN HALF OF
  BROOME COUNTY. STORMS WERE LOCATED NEAR JOHNSON CITY...AND MOVING
  EAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CASTLE CREEK...BINGHAMTON...PORT DICKINSON...CHENANGO BRIDGE...
  CHENANGO FORKS...SANITARIA SPRINGS AND PORT CRANE.

THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL IN A SHORT AMOUNT OF
TIME. RAIN AMOUNTS UP TO 1.5 INCHES WILL BE COMMON ACROSS BROOME
COUNTY DURING THE NEXT 30 TO 60 MINUTES. THIS WILL LIKELY CAUSE
RAPID...BUT MINOR FLOODING OF POOR DRAINAGE AREAS IN THE TRIPLE
CITIES.

DO NOT DRIVE INTO STANDING WATER...OR PASS THROUGH BARRICADED ROADS.

LAT...LON 4209 7610 4219 7611 4219 7608 4223 7608
      4225 7610 4228 7608 4228 7610 4231 7610
      4233 7612 4240 7613 4241 7587 4225 7584
      4225 7577 4211 7569

JAB

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:29 PM EDTSpecial Weather StatementBGMSchuyler, Tompkins61 min
Aug 7, 3:11 PM EDTSpecial Weather StatementBGMBroome64 min
Aug 7, 3:20 PM EDTSevere Thunderstorm WarningBGMCayuga, Seneca40 min
Aug 7, 4:00 PM EDTSpecial Weather StatementBGMCayuga45 min
Aug 7, 4:06 PM EDTAreal Flood AdvisoryBGMBroome, Delaware117 min
Aug 7, 4:15 PM EDTSpecial Weather StatementBGMMadison60 min
Aug 7, 4:36 PM EDTSpecial Weather StatementBGMOnondaga54 min
Aug 7, 5:24 PM EDTAreal Flood AdvisoryBGMMadison, Oneida, Otsego103 min
Aug 7, 6:19 PM EDTSpecial Weather StatementBGMOtsego41 min
Aug 7, 4:21 PM EDTSpecial Weather StatementBGMSusquehanna, Wayne69 min
Aug 7, 5:56 PM EDTSpecial Weather StatementBGMLackawanna, Wyoming64 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.